MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA W/PRN YEL 24GA X .75IN; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA W/PRN YEL 24GA X .75IN; INTRAVASCULAR CATHETER
Catalog Number 383312
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd saf-t-intima w/prn yel 24ga x.75in had foreign matter the following information was provided by the initial reporter; on (b)(6)2023 the gynecology nurse opened the package of the indwelling needle prior to performing a puncture on a patient and found a foreign body in the catheter, which has occurred several times recently, resulting in the need to re-disconnect the needle and increasing the cost of the unit, and the chief nursing officer has serious suspicions about the quality and safety of the indwelling needle, and would like to find out what the cause of the foreign body is and to provide a response.
 
Additional Manufacturer Narrative
Our quality engineer inspected the 1 photo submitted for evaluation.The reported issue of foreign matter was not confirmed upon inspection of the photo.Inspection of the photo showed that no foreign material could be observed in the sample photo.Bd cannot confirm the cause of the failures to our manufacturing process since no sample was returned for evaluation.Examination of the actual product involved may provide clarification as to the cause of the reported failure.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
Additional information was provided.

Brand Name
BD SAF-T-INTIMA W/PRN YEL 24GA X .75IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18107119
Report Number9610847-2023-00303
Device Sequence Number17500005
Product Code FOZ
UDI-Device Identifier30382903833123
UDI-Public(01)30382903833123
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K923702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383312
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2023
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown